Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 384, NWS North Platte, NE

August 13, 2007Arthur County, Garden County, Grant County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2007, 4:15 PM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2007, 4:15 PM MDT (22:15 UTC)
Expired
Aug 13, 2007, 5:15 PM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Arthur County, NE, Garden County, NE, Grant County, NE

The radar

The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:30 PM MDTHAIL 0.8823 Sw Hyannis, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 4:07 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-412 J/kg
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 132215
SVRLBF
NEC005-069-075-132315-
/O.NEW.KLBF.SV.W.0384.070813T2215Z-070813T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
415 PM MDT MON AUG 13 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  GRANT COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 515 PM MDT

* AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF SWEDE LAKE...OR ABOUT 24 MILES NORTHWEST OF ARTHUR...
  AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SWEDE LAKE AND 9 MILES SOUTHEAST OF KINCAID LAKE BY 430 PM MDT...
  DOMINICK LAKE BY 440 PM MDT...
  HYANNIS BY 510 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4197 10215 4163 10217 4159 10162 4175 10144
      4207 10145

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 132227
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
527 PM CDT MON AUG 13 2007

NEC005-069-075-132315-
/O.CON.KLBF.SV.W.0384.000000T0000Z-070813T2315Z/
ARTHUR NE-GARDEN NE-GRANT NE-
427 PM MDT MON AUG 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR GRANT...NORTHEASTERN GARDEN AND NORTHWESTERN ARTHUR COUNTIES...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF SWEDE LAKE...OR ABOUT 23 MILES NORTHWEST
OF ARTHUR...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SWEDE LAKE BY 445 PM MDT...
  6 MILES SOUTHWEST OF HIGHWAY 61 MILE MARKER 150 AND 8 MILES
  NORTHWEST OF HIGHWAY 61 MILE MARKER 140 BY 515 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4197 10215 4163 10217 4159 10162 4175 10144
      4207 10145

$$

CDC
000 
WWUS53 KLBF 132312
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT MON AUG 13 2007

NEC005-069-075-132322-
/O.EXP.KLBF.SV.W.0384.000000T0000Z-070813T2315Z/
ARTHUR NE-GARDEN NE-GRANT NE-
512 PM MDT MON AUG 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR GRANT...NORTHEASTERN GARDEN
AND NORTHWESTERN ARTHUR COUNTIES EXPIRES AT 515 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSES A SEVERE WEATHER THREAT.  HEAVY RAIN AND GUSTY WINDS WILL 
CONTINUE UNTIL THE STORMS COMPLETELY DISSIPATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4197 10215 4163 10217 4159 10162 4175 10144
      4207 10145

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:22 PM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 13, 2:22 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT MON AUG 13 2007

.SYNOPSIS...
FRONT PUSHING SWD ACROSS NWRN PORTION OF CWA ATTM. BEHIND IT...BRIEF
PERIOD OF GUSTY WINDS AND DEW POINTS DROP RAPIDLY...AND TEMPS GO AOA
100. SMALL LINE OF CU IN CENTRAL CHERRY COUNTY VERY NEAR TO WHERE
12Z RUN OF LOCAL WSETA KF DEVELOPS CONVECTIVE PRECIP. OTHER CLUSTERS
OF TCU NEAR SNY AND AIA. AIRMASS AHEAD OF FRONT HIGHLY UNSTABLE
BUT...AS EXPECTED..HIGHLY CAPPED. SEE NO REASON WHY INITIAL
CONVECTION WONT CONTINUE TO DEVELOP...THOUGH INITIAL STORMS WILL BE
HIGH BASED AND CAPABLE OF HIGH WIND GUSTS...LITTLE PRECIP AND
LIGHTNING...HENCE THE RFW FOR OUR NWRN CWA. THE MOST ORGANIZED
CONVECTION SHOULD REMAIN ALONG NRN TIER OF ZONES TONIGHT WHERE
SLIGHTLY BETTER EFFECTIVE SHEAR EXISTS.

&&
.SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)...
WOULD EXPECT PRECIP TO REMAIN N OF I-80 AND PROBABLY N OF HIGHWAY 2
FOR REASONS STATED ABOVE. NAM AND GFS HAVE FRONT MOVING FURTHER NWD
TUESDAY THAN YDAYS RUNS. SHOULD SEE MOISTURE POOL ALONG AND NORTH
OF FRONT LEADING...AGAIN...TO HIGHLY UNSTABLE ATMSOPHERE. RESPONSE
TO HUDSON BAY UPPER LOW EVOLUTION WOULD BE TO LOWER HEIGHTS ALOFT A
LITTLE AND PRODUCE A BETTER SHORT WAVE TO ENHANCE CONVERGENCE ALONG
THE FRONT TUE. EVENTUAL FRONT LOCATION WILL DEPEND SOME ON EXTENT OF
CONVECTION TONIGHT...BUT WILL SIDE WITH A SLIGHTLY FURTHER S
POSITION OF THE FRONT ACROSS NRN NEB TUESDAY AFTERNOON. CHC POPS IN
ORDER THIS TIME BASED ON BETTER EFFECTIVE SHEAR AND GOOD INSTABILITY
AND LL MOISTURE. LLJ THEN KICKS IN OVERNIGHT TUESDAY WHICH SHOULD
HELP IN THE SWD AND WWD PROGRESSION OF THE CONVECTIVE SYSTEM.
GUIDANCE VALUES FOR HIGHS VARYING...WITH MET GIVING MORE OF A RANGE
FROM N TO S. GENERALLY WENT WITH MET IN THE N AND MAV IN THE S. MINS
WERE CLOSE TO GUIDANCE TONIGHT...A LITTLE UNDER FOR TUE NITE.

.LONG TERM DISCUSSION (WEDNESDAY THROUGH MONDAY)...
12Z ECMWF HAS COME MORE IN LINE WITH GFS WHICH HAS BEEN CONSISTENT
WITH HUDSON BAY LOW EVOLUTION. NET RESULT IS A SHARPER RIDGE
BUILDING OVER THE CENTRAL ROCKIES AND LOWERING HEIGHTS OVER THE
GREAT LAKES. LBF CWA IN TRANSITION ZONE WHICH WILL MEAN AN ACTIVE
PATTERN WILL CONTINUE. SLIGHTLY COOLER TEMPS ALOFT AND BETTER LARGE
SCALE SHEAR SHOULD HELP TO DEVELOP ORGANIZED CONVECTION OVER THE
AREA THROUGH THE WEEKEND...AND WITH THE LOWER TEMPS ALOFT A BETTER
CHANCE OF GETTING SOME DECENT PRECIP IN SRN CWA WHICH HAS MISSED OUT
LATELY. LEE TROF/WEAK COLD FRONT PROGRESSION WILL BE TO WAFFLE
ACROSS THE CENTRAL PART OF THE COUNTRY. PW VALUES REMAIN HIGH AS
WELL AS LL FLOW...WITH EXPECTION OF DIRECTLY AFTER THE PASSAGE OF
EACH COLD FRONT...WILL BE SERLY. IN ADDITION...SOME TAP FROM THE
PACIFIC ALOFT WILL REMAIN IN PLACE AS UPPER LOW IN THE ERN PAC STAYS
IN PLACE.

&&

.AVIATION...
VFR CONDITIONS SHOULD HOLD FOR A MAJORITY OF THE TWEB ROUTES OVER
THE NEXT 24 HOURS. HOWEVER THERE WILL BE LOCAL AREAS OF MVFR
CONDITIONS THIS EVENING INTO MID MORNING TUESDAY. AREAS NEAR
THUNDERSTORMS ACROSS THE NORTHERN SANDHILLS INTO PORITONS OF
SOUTHWEST NEBRASKA MAY REACH DOWN 3 MILES IN MODERATE TO HEAVY
RAINFALL. OTHERWISE THE HIGH LOW LEVEL RH VALUES WILL BRING PATCHY
FOG MAINLY TO THE PLATTE RIVER VALLEY AROUND SUNRISE...THOUGH
EASTERN PORTIONS OF THE 098 TWEB ROUTE MAY ALSO SEE VISIBILITIES
DROP TO AROUND 3 MILES AS WELL.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS WILL CONTINUE THROUGH END OF WARNING AT 03Z AS
EXTREMELY DRY AIR...RH VALUES 15 PERCENT OR LESS HAVE INVADED
NORTHWEST NEBRASKA. STORMS PRESENTLY FIRING ACROSS THIS DRY LINE
ATTM HAVE LITTLE CHANCE OF GETTING RAINFALL DOWN TO THE SURFACE OVER
THE NEXT FEW HOURS BEFORE BETTER ORGANIZED. THERE IS ALSO A DISTINCT
WIND SHIFT LINE WITH THE DRY AIR...WITH SOUTHERLY WINDS IN THE HUMID
AIR GIVING WAY TO NORTHERLY FLOW BEHIND THE DRY PUSH. WITH MUCH OF
WESTERN NEBRASKA NEAR OR BEHIND THIS FRONT ON TUESDAY RH VALUES
SHOULD STAY ABOVE CRITICAL LEVELS IN EASTERLY FLOW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING THROUGH 03Z FOR
FIRE ZONES 204-206-208.
&&

JWS/13
Hazardous weather outlook, Aug 13, 2:41 PM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT MON AUG 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-142045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
341 PM CDT MON AUG 13 2007 /241 PM MDT MON AUG 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TONIGHT MAINLY NORTH OF
A AN IMPERIAL TO ONEILL LINE. WIDESPREAD SEVERE WEATHER IS NOT
LIKELY BUT A FEW STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP
TO 65 MPH AND HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STATIONARY BOUNDARY WILL LIE FROM WEST TO EAST OVER NORTH
CENTRAL NEBRASKA ON TUESDAY. THIS BOUNDARY WILL BE THE FOCUS FOR
SEVERE THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON AND EVENING. THE
MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL WITH
THUNDERSTORMS THAT DEVELOP OVER NORTHERN NEBRASKA NORTH OF HIGHWAY
2 ON TUESDAY.

WARM TEMPERATURES...A HIGHLY UNSTABLE AIRMASS AND A BOUNDARY LYING
FROM WEST TO EAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL
KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST ALMOST EVERY
DAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Aug 13, 3:39 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CDT MON AUG 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             12 E VALENTINE          42.87N 100.31W
08/13/2007  E1.00 INCH       CHERRY             NE   PARK/FOREST SRVC

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:59 AM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more17 hr
Aug 13, 3:21 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha54 min
Aug 13, 3:52 PM MDTSevere Thunderstorm WarningLBFCherry53 min
Aug 13, 4:06 PM MDTTornado WarningLBFCherry54 min
Aug 13, 4:58 PM MDTSevere Thunderstorm WarningLBFBoyd, Keya Paha51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.